Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 7, 2005, 7:59 PM EDT for Hoke County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 7, 2005, 8:41 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 12.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 072359
SVRRAH
NCC093-080045-
/O.NEW.KRAH.SV.W.0053.050607T2359Z-050608T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WAYSIDE...OR ABOUT 10
MILES NORTHEAST OF RAEFORD. MOVING SOUTH AT 10 MPH. PENNY SIZED
HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WAYSIDE...
ROCKFISH...
SILVER CITY...
RAEFORD...
ARABIA...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3506 7909 3520 7916 3512 7936 3493 7933
3485 7922 3496 7905
$$
WSS2 follow-up statements
000
WWUS52 KRAH 080017
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT TUE JUN 7 2005
NCC093-080045-
/O.CON.KRAH.SV.W.0053.000000T0000Z-050608T0045Z/
HOKE NC-
815 PM EDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR HOKE
COUNTY...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR WAYSIDE...OR ABOUT 10
MILES NORTHEAST OF RAEFORD. THIS STORM WAS DRIFTING TO THE SOUTH
SOUTHWEST.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CAMBELLS CROSSROADS
AND RAEFORD.
LAT...LON 3506 7909 3520 7916 3512 7936 3493 7933
3485 7922 3496 7905
$$
WSS000
WWUS52 KRAH 080041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT TUE JUN 7 2005
NCC093-080050-
/O.CAN.KRAH.SV.W.0053.000000T0000Z-050608T0045Z/
HOKE NC-
840 PM EDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. THE STORM WILL
CONTINUE TO PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING AS IT MOVES
SOUTH SOUTHWEST ACROSS THE WEST AND SOUTH SECTIONS OF HOKE COUNTY.
LAT...LON 3506 7909 3520 7916 3512 7936 3493 7933
3485 7922 3496 7905
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... CONVECTION HAS DEVELOPED ALONG LEFTOVER BOUNDARIES FROM PRIOR CONVECTION AND ROUGHLY IN THE ZONE OF A SOUTHWEST TO NORTHEAST SYNOPTIC SURFACE BOUNDARY. AS OF THIS TIME CELLS ARE GENERALLY DEVELOPING AND DYING AFTER CREATING MORE CONVECTION ON THE THUNDERSTORM GUST FRONTS. ANY PERSISTENT CELL COULD BECOME A FLOOD THREAT. PERSISTENCE WILL LARGELY BE THE FORECAST TREND BUT WITH A MINOR COOLING TREND IN AFTERNOON HIGHS. GFS 850 MILLBAR WINDS MORE SOUTH THAN THE ETA/NAM AND THIS PULLS MORE MOISTURE INTO THE AIR COLUMN AND HELPS TO BUMP THE GFS FORECAST POPS INTO THE LIKELY RANGE WEDNESDAY AFTERNOON. THERE IS VERY LITTLE TO ACT AS A TRIGGER OTHER THAN AFTERNOON HEATING AND WILL KEEP POPS IN THE CHANCE RANGE. LOSS OF THE SYNOPTIC SURFACE BOUNDARY FOR WEDNESDAY ALSO A FACTOR. THURSDAY AND FRIDAY WILL SEE AFTERNOON CONVECTION WITH WEAK SOUTH FLOW AROUND THE OFFSHORE SURFACE HIGH. ALTHOUGH WINDS ARE WEAK... ENOUGH TIME WILL PASS TO ADVECT IN COOLER AIR FROM THE SOUTHEAST AND INITIATE A WEAK COOLING TREND IN HIGHS. HAZE AND INCREASED AFTERNOON CLOUD COVER WILL ALSO AID THE COOLING TREND. LOWS SHOULD NOT STRAY FAR FROM 70 DEGREES. && .LONG TERM (SATURDAY THROUGH TUESDAY)... A PERSISTENCE FORECAST WILL BE USED THIS PERIOD AS THE WESTERN ATLANTIC RIDGE WILL BE THE DOMINANT WEATHER FEATURE OVER THE REGION. THE RIDGE BUILDS SLIGHTLY TO THE WEST ON SATURDAY...WHICH WILL GIVE DIURNAL POPS SLIGHTLY HIGHER IN THE WEST THAN THE EAST AROUND THE PERIPHERY OF THE RIDGE. HIGH TEMPERATURES EACH DAY WILL BE 85 TO 90 WITH LOWS 65 TO 70. .AVIATION... NUMEROUS BOUNDARIES EXIST ACROSS THE AREA FROM YESTERDAYS CONVECTION AND FROM DIFFERENTIAL HEATING THIS MORNING. THESE WILL BE THE FOCUS OF CONVECTIVE DEVELOPMENT THIS AFTERNOON. COVERAGE SHOULD BE ENOUGH TO WARRANT VCTS AT ALL SITES. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...FOG AND LOW CLOUDS WILL DEVELOP IN THE EAST BETWEEN 06Z AND 09Z...WITH IFR VIS AND LIFR CIGS AT RDU/FAY/RWI. THIS SHOULD BE SLOW TO LIFT IN THE MORNING...BETWEEN 14Z AND 16Z. GSO AND INT SHOULD AGAIN HAVE MVFR FOG FOR A FEW HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && LONG TERM...DGS AVIATION...DGS
Hazardous weather outlook, Jun 7, 6:15 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 AM EDT TUE JUN 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY ACROSS THE AREA. ISOLATED FLOODING FROM HEAVY RAINFALL IS POSSIBLE FROM NEARLY STATIONARY OR SLOW MOVING STORMS. FREQUENT LIGHTNING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM AND MOIST AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY ACROSS WESTERN AREAS OF THE STATE AS THE WARM AND MOIST AIR LIFTS ALONG THE HIGHER TERRAIN. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BL
In the hours before
Special weather statement, Jun 7, 5:35 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 535 PM EDT TUE JUN 7 2005 NCZ027-042-043-077-078-072230- HARNETT-JOHNSTON-NASH-WAYNE-WILSON- 535 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WILSON...JOHNSTON... WAYNE AND HARNETT COUNTIES THROUGH 630 PM EDT... AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILSON TO 13 MILES NORTH OF DUNCAN...OR ALONG A LINE EXTENDING FROM WILSON TO 10 MILES SOUTHWEST OF RALEIGH...MOVING SOUTH AT 15 MPH. THESE THUNDERSTORMS WILL IMPACT NEARLY ALL OF WILSON...JOHNSTON AND HARNETT COUNTIES. THIS INCLUDES THE CITIES OF LUCAMA...CLAYTON... SMITHFIELD...BENSON...LILLINGTON AND SURROUNDING LOCATIONS. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS... CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. JO
Special weather statement, Jun 7, 5:40 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT TUE JUN 7 2005 NCZ042-076>078-072215- HARNETT-JOHNSTON-LEE-WAYNE- 540 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL DRIFT SOUTH INTO JOHNSTON...LEE...WAYNE AND HARNETT COUNTIES BEFORE 630 PM EDT... THESE STORMS HAVE HAD A HISTORY OF INTENSE LIGHTNING...LOCALLY VERY HEAVY RAINFALL...HAIL...AND STRONG GUSTY WINDS. LOCALLY GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS MAY BECOME AIRBORNE. RFG
Special weather statement, Jun 7, 6:28 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 628 PM EDT TUE JUN 7 2005 NCZ042-076>078-072315- HARNETT-JOHNSTON-LEE-WAYNE- 628 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL DRIFT SLOWLY SOUTH ACROSS JOHNSTON...LEE...WAYNE AND HARNETT COUNTIES THROUGH 730 PM EDT... AT 625 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COKESBURY TO FOUR OAKS TO NEAR SMITHFIELD AND FREMONT...MOVING SOUTH NEAR 10 MPH. LOCALLY GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BECOME AIRBORNE. RFG
Local storm report, Jun 7, 6:51 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SW BURLINGTON 36.07N 79.47W
06/07/2005 0.75 INCH ALAMANCE NC AIRPLANE PILOT
DIME TO PENNY SIZE HAIL AT BURLINGTON-ALAMANCE REGIONAL
AIRPORT. 48 MPH WIND GUST ALSO MEASURED AT 504 PM.
0515 PM TSTM WND DMG 5 E ROCKY MOUNT 35.95N 77.71W
06/07/2005 EDGECOMBE NC LAW ENFORCEMENT
TREES DOWN ALONG US HIGHWAY 64 ALTERNATE BETWEEN ROCKY
MOUNT AND KINGSBORO.
0520 PM TSTM WND DMG RALEIGH 35.81N 78.64W
06/07/2005 WAKE NC LAW ENFORCEMENT
FIVE DOWNED POWER POLES WITH DOWNED LINES TRAPPING
THIRTEEN PEOPLE IN EIGHT DIFFERENT VEHICLES AT BLUE RIDGE
ROAD AND WADE AVENUE.
0520 PM TSTM WND DMG CARY 35.78N 78.80W
06/07/2005 WAKE NC PUBLIC
3 TO 6 INCH DIAMETER TREE BRANCHES DOWN. A HANDHELD
ANEMOMETER MEASURED A 52 MPH WIND GUST AND 3.5 INCHES OF
RAIN FELL IN 20 MINUTES.
0527 PM TSTM WND DMG 5 NW MONCURE 35.67N 79.14W
06/07/2005 CHATHAM NC LAW ENFORCEMENT
TREES DOWN.
0528 PM FLASH FLOOD RALEIGH 35.81N 78.64W
06/07/2005 WAKE NC TRAINED SPOTTER
6 INCHES OF WATER COVERED INTERSECTION OF FALLS OF THE
NEUSE AND SPRING FOREST ROADS. ANOTHER VEHICLE FLOATED
AND BLOCKED THE INTERSECTION.
0544 PM TSTM WND DMG WILSONVILLE 35.74N 79.02W
06/07/2005 CHATHAM NC LAW ENFORCEMENT
TREES DOWN.
&&
MWSSpecial weather statement, Jun 7, 7:28 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 728 PM EDT TUE JUN 7 2005 NCZ075-077-086-088-080030- CUMBERLAND-HARNETT-HOKE-MOORE- 728 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HARNETT...EXTREME EASTERN MOORE...NORTHERN CUMBERLAND AND NORTHERN HOKE COUNTIES THROUGH 830 PM EDT... AT 728 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER OVERHILLS...OR ABOUT 15 MILES NORTHWEST OF FAYETTEVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MT PLEASANT...WOODLAKE...INVERNESS...SPRING LAKE....AND FAYETTEVILLE. THESE THUNDERSTORMS ARE PRODUCING DEADLY LIGHTNING. HEAVY RAIN WITH RAINFALL AMOUNTS AROUND ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
Local storm report, Jun 7, 7:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG CARY 35.78N 78.80W
06/07/2005 WAKE NC PUBLIC
LARGE PINE TREE...12 INCH DIAMETER AND 25 FEET
TALL...DOWN AT BAY OAK DRIVE AND ADVENTURE TRAIL.
0515 PM TSTM WND DMG 1 W MORRISVILLE 35.83N 78.85W
06/07/2005 WAKE NC PUBLIC
TREE DOWN ON POWER LINES ON HIGHWAY 55 AND CARPENTER
ROAD.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 16 min |
| Jun 7, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Jun 7, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 23 min |
| Jun 7, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
| Jun 7, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 44 min |
| Jun 7, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 47 min |
| Jun 7, 4:23 PM EDT | Flash Flood Warning | RAH | Durham | 2 hr |
| Jun 7, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 36 min |
| Jun 7, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 23 min |
| Jun 7, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 33 min |
| Jun 7, 5:09 PM EDT | Flash Flood Warning | RAH | Alamance | 96 min |
| Jun 7, 5:15 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 52 min |
| Jun 7, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 29 min |
| Jun 7, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 7, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.